Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Apr 16, 2007, 6:24 PM MDT for Pueblo County, Colorado. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2007, 6:24 PM MDT (00:24 UTC)
- Expired
- Apr 16, 2007, 7:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 56 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 170025
SVRPUB
COC101-170130-
/O.NEW.KPUB.SV.W.0005.070417T0024Z-070417T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT MON APR 16 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 730 PM MDT...
* AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR PUEBLO WEST...OR
8 MILES NORTHWEST OF PUEBLO...AND WAS MOVING TOWARD THE NORTHWEST
AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
NORTHWESTERN PUEBLO COUNTY.
AT 622 PM THE PUBLIC SAW NICKEL SIZED HAIL IN PUEBLO WEST.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3821 10465 3837 10465 3852 10483 3851 10493
3829 10492 3819 10495
$$3 follow-up statements
000
WWUS55 KPUB 170032
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
629 PM MDT MON APR 16 2007
COC101-170130-
/O.CON.KPUB.SV.W.0005.000000T0000Z-070417T0130Z/
PUEBLO CO-
629 PM MDT MON APR 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...
AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR PUEBLO WEST...OR 7 MILES NORTHWEST OF PUEBLO...AND WAS
MOVING TOWARD THE NORTHWEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL IMPACT THE CITY OF PUEBLO AND THE
RURAL AREAS OF NORTHWESTERN PUEBLO COUNTY.
AT 630 PM MDT...A TRAINED SPOTTER REPORTED HALF DOLLAR SIZED HAIL IN
THE BELMONT AREA.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3821 10465 3837 10465 3852 10483 3851 10493
3829 10492 3819 10495
$$000
WWUS55 KPUB 170045
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT MON APR 16 2007
COC101-170130-
/O.CON.KPUB.SV.W.0005.000000T0000Z-070417T0130Z/
PUEBLO CO-
642 PM MDT MON APR 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTH CENTRAL PUEBLO COUNTY...
AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR PUEBLO WEST...OR 6 MILES NORTHWEST OF PUEBLO...AND WAS
BUILDING BACK TOWARD THE NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PINON...PUEBLO WEST AND THE CITY OF PUEBLO.
AT 631 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW HALF DOLLAR
SIZED HAIL IN BELMONT. AT 633 PM MDT...A TRAINED WEATHER SPOTTER
REPORTED 3/4 INCH DIAMETER HAIL IN PUEBLO WEST NORTH OF HIGHWAY 50.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3823 10466 3836 10454 3851 10450 3850 10492
3829 10492 3825 10488
$$000
WWUS55 KPUB 170132
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
732 PM MDT MON APR 16 2007
COC101-170142-
/O.EXP.KPUB.SV.W.0005.000000T0000Z-070417T0130Z/
PUEBLO CO-
732 PM MDT MON APR 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PUEBLO COUNTY
EXPIRES AT 730 PM MDT...
HAZARDOUS LIGHTNING...SMALL HAIL AND HEAVY RAIN MAY STILL BE IN THE
AREA.
LAT...LON 3823 10466 3836 10454 3851 10450 3850 10492
3829 10492 3825 10488
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 3:50 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 16, 3:50 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 PM MDT MON APR 16 2007 .SHORT TERM... (TONIGHT AND TUESDAY) THERE ARE MANY CHALLENGES IN THE SHORT TERM...SUCH AS WHAT THE SNOW LEVEL WL BE...AND HOW MUCH SNOW WL FALL AND WHETHER HIGHLIGHTS ARE NEEDED. THE UPR LOW IS NOW SITTING OVR ABOUT CENTRAL AZ AND THERE IS A LOT OF LIGHTNING OVR UT AND A FEW STRIKE OVR CO AS WELL. THE LOW IS FORECAST TO MOVE BASICALLY STRAIGHT E THRU TONIGHT AND TUESDAY ACRS NEW MEXICO. THE MODELS HAVE CONSISTENTLY BE SHOWING A LOT OF PCPN OVR THE CENTRAL MTS...TELLER COUNTY AND PIKES PEAK. THE AMOUNTS ARE HOPEFULLY WAY OVER DONE...BUT HAVE DECIDED I CANNOT IGNORE THIS CONSISTENT FORECAST. WITH THE RELATIVELY STRONG NERLY WINDS UP THROUGH AT LEAST 700MB ACRS THE MTS AND HIGH VALLEYS TONIGHT AND INTO TUESDAY MORNING AND THE GOOD MSTR OVR THE AREA...ALONG WITH SOME GOOD UPR DYNAMICS TONIGHT...THIS IS A GOOD SET UP FOR SNOW IN THE ABOVE MENTIONED AREAS. LOOKING AT THE SOUNDING...IT APPEARS THAT SNOW LEVELS WL LIKELY DROP TO AROUND 7000 FEET...BUT THE COLDEST TEMPS AND BEST CHANCES FOR SNOW LOOK TO PROBABLY BE AROUND 8500 FEET. HAVE DECIDED TO ISSUE A SNOW ADVISORY FOR LAKE COUNTY...CHAFFEE COUNTY ABOVE 8500 FEET...PIKES PEAK...TELLER COUNTY ABOVE 8500 FEET AND NORTHERN FREMONT COUNTY. THE 18Z RUN OF THE NAM CAME IN WITH LARGE AMOUNTS OF PCPN AND SNOW OVR PORTIONS OF THE SW MTS AS WELL. WL JUST GO WITH A FEW INCHES OF SNOW ACCUMULATION IN THIS AREA...BUT LATER SHIFT WL HAVE TO KEEP AN EYE ON THIS. FOR TUE WE LOSE THE UPR LIFT AND THE WINDS BECOME LESS FAVORABLE...HOWEVER DURING THE MORNING HOURS THE NAME HAS MOIST NERLY FLOW INTO THE WET AND SANGRE DE CRISTO MTS...WHICH WL LIKELY LEAD TO A FEW INCHES OF ACCUMULATION. .LONG TERM... ...WINDY OVER THE EASTERN SLOPES THURSDAY MORNING... ...UNSETTLED WEATHER FOR LATTER HALF OF APRIL... UPPER LOW TO OUR SOUTH WILL MOVE QUICKLY TO THE EAST TUESDAY NIGHT... WITH POPS DIMINISHING TO NEAR ZERO OVER THE EASTERN PLAINS BY THE EVENING HOURS. A SHORT WAVE RIDGE WILL BRIEFLY BUILD EARLY WEDNESDAY...AND TEMPERATURES OVER THE PLAINS WILL REBOUND CONSIDERABLY WED AFTERNOON...POSSIBLY REACHING THE MID 70S IN SPOTS AS WESTERLY FLOW ALOFT BEGINS TO STRENGTHEN. LAPSE RATES STEEPEN SIGNIFICANTLY WED AFTERNOON AND A LEE TROUGH WILL DEEPEN E OF THE MTS LATE WED AFTERNOON AND EVE AS THE NEXT SHORTWAVE MOVES IN QUICKLY FROM THE W. GOOD LLVL CONVERGENCE E OF THE MTS MAY HELP SPARK THE DEVELOPMENT OF A FEW TSTORMS BY LATE AFTERNOON TO EARLY EVE. WILL INTRODUCE ISOLD POPS FOR THE WHOLE AREA THIS TIME FRAME...ALTHOUGH BEST CHANCES WILL BE OVER THE MTS INITIALLY AND THEN THE ERN PLAINS BY THU EVE. WINDS WILL BEGIN TO PICK UP OVER THE MTS WED AFTERNOON AS A 75-80 KT MID-LEVEL JET MOVES THROUGH COLORADO. COULD SEE SOME STRONG GAP FLOWS AND POSSIBLE MTN WAVE ACTIVITY BY THU MORNING AS LLVL FLOW STRENGTHENS AND RUNS PERPENDICULAR TO THE ERN MTN RANGES. ERN SLOPES FROM LA VETA PASS NORTHWARD TO THE WET MTN VALLEY AND RAMPARTS WILL SEE THE BEST CHANCE OF SOME STRONG WINDS THU MORN. HAVE BOOSTED WINDS/GUSTS FOR THIS TIME FRAME. POPS GENERALLY REMAIN LOW WITH BEST CHANCE OVER THE N CENTRAL MTS. GFS CONTINUES TO SHOW FAIRLY LOW QPF WITH THE NEXT WAVE...SCHEDULED TO ARRIVE OVER THE WEEKEND. HOWEVER...LATEST RUN DOES DIG THE TROUGH A LITTLE FURTHER TO THE SOUTH. ECMWF IS CONSIDERABLY DEEPER WITH THIS SYSTEM AND EVEN CUTS IT OFF...ALBEIT TO OUR NORTH. WILL HAVE TO KEEP AN EYE ON THIS SYSTEM SINCE TRACK AND STRENGTH ARE STILL A BIT UP IN THE AIR (PUN INTENDED). ANOTHER CLOSED LOW LOOKS LIKE IT WILL FOLLOW CLOSELY BEHIND...PROBABLY BY EARLY NEXT WEEK. FOR THE EXTENDED...HAVE BEEN ADDING ISOLD MENTION OF THUNDER FOR EACH SYSTEM SINCE THESE LOOK TO BE ROBUST UPPER LOWS AND OUR PRIME CONVECTIVE SEASON IS NOT TOO FAR OFF. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT TUESDAY FOR COZ058>061-063-076-081-082. && 28/44
Hazardous weather outlook, Apr 16, 6:52 AM MDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT MON APR 16 2007 COZ058>089-093>099-171300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS FREMONT... TELLER...EL PASO...AND PUEBLO COUNTIES...MAINLY NEAR THE MOUNTAINS...BETWEEN 1200 PM MDT THIS AFTERNOON TO 700 PM MDT THIS EVENING. THE MAIN THREAT FROM ANY STRONG THUNDERSTORM WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 45 MPH...AND CLOUD TO GROUND LIGHTNING. ALSO...A FEW STORMS COULD DROP LARGE VOLUMES OF PEA OR SMALLER SIZE HAIL. ANY SNOWFALL WILL BE AT AND ABOVE 12000 FEET THIS AFTERNOON...AND COULD POSSIBLY LOWER TO AROUND 8000 FEET THIS EVENING...ESPECIALLY IN TELLER COUNTY. TELLER COUNTY COULD SEE 1 TO 4 INCHES OF SNOW LATE THIS AFTERNOON AND EVENING...OTHERWISE... MOUNTAINS PEAKS COULD ONLY SEE 1 TO 2 INCHES OF SNOW ACCUMULATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GENERALLY LIGHT MOUNTAIN SNOWS OF 4 INCHES OR LESS ARE EXPECTED TO OCCUR ON TUESDAY. IN ADDITION...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY AND WEDNESDAY. FINALLY...GUSTY WINDS ARE PROJECTED TO OCCUR FROM WEDNESDAY NIGHT INTO THURSDAY AND THEN AGAIN FROM LATER SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST COLORADO MOUNTAINS AND INTERSTATE 25 CORRIDOR.
In the hours before
Local storm report, Apr 16, 5:38 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT MON APR 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 10 NW WALSENBURG 37.73N 104.91W
04/16/2007 E1.25 INCH HUERFANO CO PUBLIC
SOFT HAIL.
&&
MNLocal storm report, Apr 16, 6:01 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
601 PM MDT MON APR 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 9 NNW WALSENBURG 37.75N 104.84W
04/16/2007 M0.88 INCH HUERFANO CO PUBLIC
SOFT HAIL.
&&
MNNearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.